Hello @sarahzx and welcome to Mayo Connect!
I appreciate your question about weight gain and meds for mood disorders. Your frustration with this is certainly understandable. While I have not had to take meds for bipolar disorder I have heard from others who have taken these meds that weight gain can be a side effect. I went on Mayo Clinic's website and found some information on this topic. I have copied some of this article for you to read.
Do all bipolar medications cause weight gain? Answer From Daniel K. Hall-Flavin, M.D.,
"Whether a certain medication will cause weight gain or other side effects varies from person to person.
Mood stabilizers used to treat bipolar disorder include lithium (Lithobid), valproic acid (Depakene), divalproex sodium (Depakote), carbamazepine (Tegretol, Equetro, others) and lamotrigine (Lamictal). All of these medications are known to increase the risk of weight gain except lamotrigine."
Read the article in full detail, https://www.mayoclinic.org/diseases-conditions/bipolar-disorder/expert-answers/bipolar-medications-and-weight-gain/faq-20058043.
I hope this information is helpful to you. A psychiatrist is specially training in meds for mental health treatments and might be helpful to you.
Do you currently see a psychiatrist or a general medical doctor?